# SDR FDEA202102050296

- Difficulty date: February 5, 2021
- Submitted: February 8, 2021
- Operation: Air carrier
- Aircraft: N939FD
- Make and model: Boeing 757-23A
- Aircraft serial: 24528
- Aircraft time: 64,372 hours, 24,260 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Condition: Odor
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PDIS  939     21-70  8622     05FEB21  LGG  OPEN  U  LOGPAGES:3301364  OBSERVED AN ACRID, BURNING OIL SMELL DURING ALL  PHASES OF FLIGHT WITH MARKED INTENSITY ON APU  BLEED, CLIMB AND DESCENTS. EXPIRIENCED WHAT IS  DESCRIBED AS A FUME EVENT.  SHGN 05FEB21 01:26   LGG U  DURING CREW DEBRIEF WAS TOLD THAT THE ISSUE STARTED  ON APU STARTUP BEFORE LEAVING EMA, WITH APU  RUNNING. RAN APU IAW JRH AND DID NOTICE A FAINT OIL  ODUR, THAT GOT MORE INTENSE THE LONGER THE APU WAS  RUN.  MEL  05FEB21 01:37   LGG U  RELEASED FOR SERVICE PER MEL : 49-11-01  CATEGORY : C EXPIRATION : 15FEB21  "MEL 49-11-01: APU - INOP. REFER TO THE OPERATIONS  NOTE FOR DRY ICE RESTRICTIONS."   PER MOCC T/S IAW FIM 71-05-43-828 UMTILL STEP 5,  NO VISUAL OBVIOUS INDICATIONS OF LEAKAGE FOUND ON  BOTH ENGINES. CONFIRMED NO HIGH OIL CONSUMPTION  EXIST. PER FIM 21-00-01-3-0. T/S APU AND WHILST  RUNNING APU IAW JRH NOTICED THE OIL ODUR INCREASED  THE LONGER WE HAD THE APU RUNNING. IAW MOCC  DEFERRED APU INOP IAW MEL 49-11-01.  C/7258715          05FEB21 02:20   MEM R  T/S REQUIRED TSI 21-70/8621
